question-icon

What causes black tarry stool while on Ketosis for weight loss?

default
Posted on Mon, 23 May 2016
Question: Hello Doctor,
I am in ketosis for weight lose, all is going well but I had black very tarry stools today.
Can you please tell me if the two could be linked.
Many thanks
XXXX


I am taking no medication.I have had no medicine in the past 8 days.
doctor
Answered by Dr. Muhammad Sareer Khalil (1 hour later)
Brief Answer:
Weight loss with black tarry stool

Detailed Answer:
Hello and Welcome

I appreciate your concern

Weight loss in combination with black tarry stool should not be taken lightly. As per your history , you are not using iron supplements which further points towards an upper GI bleed which presents with melena (black stool). In the setting of weight loss these are alarm symptoms and an upper GI endoscopy should be considered to rule out a serious cause such as malignancy, in consultation with your doctor.

Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2914 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes black tarry stool while on Ketosis for weight loss?

Brief Answer: Weight loss with black tarry stool Detailed Answer: Hello and Welcome I appreciate your concern Weight loss in combination with black tarry stool should not be taken lightly. As per your history , you are not using iron supplements which further points towards an upper GI bleed which presents with melena (black stool). In the setting of weight loss these are alarm symptoms and an upper GI endoscopy should be considered to rule out a serious cause such as malignancy, in consultation with your doctor. Wishing you best of health Thanks Let me know if you have any query Please consult your doctor before deciding on any further course of action. For future follow up / correspondence you may ask me directly at the link given below http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107 Dr. M.S. Khalil